MAUDE Adverse Event Report: STRYKER GMBH BASEPLATE CENTERING GUID E LEFT; SHOULDER JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.

STRYKER GMBH BASEPLATE CENTERING GUID E LEFT; SHOULDER JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Catalog Number 5901-1101
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.Device disposition is unknown.
 
Event or Problem Description
Pilot wire was put through the pilot wire guide during an rsa.Surgeon noticed metal shavings and felt resistance from the guide when putting the wire in.Event was resolved by surgeon not using a guide.Surgical delay of 1 min.
 
Additional Manufacturer Narrative
Evaluation revealed the pilot wire and the baseplate centering guide left to be the subject products.No further associated products were reported.A physical examination could not be carried out as the items were not available for evaluation (discarded by the customer).A review of the device history records revealed no discrepancies.The items were documented as faultless prior to distribution.During investigation no material, design or manufacturing related issues were found.As the centering guide had been in use for a longer time (manufactured in 2016) we pre-suppose that the device had fulfilled its tasks in former surgeries as intended.Referring to the event description the surgeon felt resistance and metal shavings while putting the pilot wire through the baseplate centering guide.Most likely the pilot wire got cold welded due to friction based on bending forces during drilling the wire through the guide reception.This is a known reaction and already investigated in previous complaints.To guarantee a correct insertion it is necessary to insert the pilot wire through the guide with axial forces only; bending could lead to fretting and cold welding.With available information a deficiency of the devices could not be verified.The file will be closed formally.In case relevant clinical information or the items should become available, we reserve the right to update the investigation and change the root cause.
 
Event or Problem Description

Brand Name
BASEPLATE CENTERING GUID E LEFT
Common Device Name
SHOULDER JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7065388
Report Number0008031020-2017-00670
Device Sequence Number1450019
Product Code KWS
UDI-Device Identifier07613327100211
UDI-Public07613327100211
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130895
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5901-1101
Device Lot NumberP16E24
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/31/2017
Supplement Date Received by Manufacturer12/21/2017
Initial Report FDA Received Date11/28/2017
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight99